Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Knee replacement surgery, no appetite, nausea, lethargy, weight loss.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1992
Answered : 47 Questions
I had a knee replacement on 12/19; Basically the operation went fine, but now I find that I have no appetite; and slight nausea; and lethargy. I'm 75-yrs old and go to work every day. My weight was approximately 160 lbs when I had the operation and I'm down to 146 lbs.
Posted Thu, 26 Apr 2012 in Weight Loss
Answered by Dr. James M. Schwartz 2 hours later

Thanks for the query. I am happy to help you with your question.

I would recommend that you follow up either with her family doctor or your orthopedist. Reason I recommend this is that the symptoms you are describing are nonspecific, i.e.,they could be caused by a variety of different conditions. There are certain postoperative conditions that he would want to rule out, including infection (including pneumonia), and possibly even a blood clot. If postoperative complications are absent, then other conditions (irrespective of the recent operation) should be considered.

Unfortunately, nonspecific symptoms such as these, cannot be accurately diagnosed by a e-mail communication. They will certainly require an accurate medical history, physical exam and possibly appropriate lab tests.

I hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please do not forget to accept it.

Best regards,
Dr. Schwartzshe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor